Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 211, NWS Pueblo, CO

August 4, 2010Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 4, 2010, 7:36 PM MDT for Pueblo County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2010, 7:36 PM MDT (01:36 UTC)
Expired
Aug 4, 2010, 8:11 PM MDT
In force
35 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 59 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WUUS55 KPUB 050136
SVRPUB
COC101-050230-
/O.NEW.KPUB.SV.W.0211.100805T0136Z-100805T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
736 PM MDT WED AUG 4 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 830 PM MDT

* AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES SOUTH OF PUEBLO
  RESERVOIR...OR 19 MILES SOUTHWEST OF PUEBLO...AND MOVING NORTHWEST
  AT 20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3825 10462 3797 10443 3792 10481 3823 10503
TIME...MOT...LOC 0136Z 135DEG 18KT 3805 10478
WIND...HAIL 60MPH 0.88IN

$$
SR
3 follow-up statements
805 
WWUS55 KPUB 050145
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
745 PM MDT WED AUG 4 2010

COC101-050230-
/O.CON.KPUB.SV.W.0211.000000T0000Z-100805T0230Z/
PUEBLO CO-
745 PM MDT WED AUG 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 830 PM MDT...

AT 741 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 14 MILES SOUTH OF PUEBLO RESERVOIR...
OR 18 MILES SOUTHWEST OF PUEBLO...MOVING NORTHWEST AT 20 MPH. NICKEL 
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. TORRENTIAL RAIN IS
FALLING ALONG AND WEST OF INTERSTATE 25 BETWEEN EXITS 77 AND 83.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3825 10462 3797 10443 3792 10481 3823 10503
TIME...MOT...LOC 0145Z 135DEG 18KT 3808 10482
WIND...HAIL 60MPH 0.88IN

$$
404 
WWUS55 KPUB 050158
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
758 PM MDT WED AUG 4 2010

COC101-050230-
/O.CON.KPUB.SV.W.0211.000000T0000Z-100805T0230Z/
PUEBLO CO-
758 PM MDT WED AUG 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO
COUNTY UNTIL 830 PM MDT...

AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTH OF PUEBLO RESERVOIR...
OR 12 MILES SOUTH OF PUEBLO...MOVING NORTHEAST AT 20 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3821 10492 3825 10462 3797 10443 3792 10481
TIME...MOT...LOC 0159Z 226DEG 19KT 3813 10468
WIND...HAIL 60MPH 0.75IN

$$
910 
WWUS55 KPUB 050211
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
811 PM MDT WED AUG 4 2010

COC101-050221-
/O.CAN.KPUB.SV.W.0211.000000T0000Z-100805T0230Z/
PUEBLO CO-
811 PM MDT WED AUG 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3821 10492 3825 10462 3797 10443 3792 10481
TIME...MOT...LOC 0211Z 226DEG 19KT 3817 10462

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:31 PM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 4, 3:31 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT WED AUG 4 2010

.SHORT TERM...
(TONIGHT AND THURSDAY)

...MORE OF THE SAME FOR THURSDAY...

CURRENTLY...WARM AND MOIST REGIME CONTINUES ACROSS THE FORECAST
AREA...WITH TEMPS CLIMBING INTO THE MID 70S TO LOWER 80S IN MOST
LOCATIONS AND DEWPOINTS RIGHT AROUND 60 F. CONVECTIVE ACTIVITY
STARTED EARLIER TODAY AT 11 AM...BUT SO FAR THE WIDESPREAD STORM
ACTIVITY HAS BEEN TIED TO THE HIGHER TERRAIN.

TONIGHT AND TOMORROW...HARD TO SAY ANYTHING NEW THAT HAS NOT BEEN
SAID ALREADY THE PAST 4 OR 5 DAYS. THE FLASH FLOOD POTENTIAL
CONTINUES UNTIL MIDNIGHT TONIGHT...THEN PICKS UP ONCE AGAIN TOMORROW
AFTERNOON AND EVENING. THIS IS DUE TO A FEW FACTORS THAT HAVE NOT
CHANGED AT ALL...THAT IS...THE MONSOON PLUME OVER THE 4 CORNERS
CONTINUES TO LAY ACROSS COLORADO...LLVL MOISTURE OVER THE E PLAINS
REMAINS IN PLACE AS EVIDENT BY DEWPOINTS RIGHT AROUND 60 F FOR THE
PLAINS AND AROUND 50F FOR THE HIGH VALLEYS...AND LIGHT STEERING
FLOW. THEREFORE...SOLAR INSOLATION HAS BEEN KICKING OFF SLOW MOVING
STORMS OVER THE HIGHER TERRAIN THAT TAP INTO THE MOISTURE
FEED...THEN INTERSECTING OUTFLOW BOUNDARIES CONTINUE THE ACTIVITY
FOR THE ADJACENT PLAINS INTO THE EVENING. BOTH NAM AND GFS MODELS
INDICATE A H5 VORT MAX ROLLING ACROSS THE CWA THIS EVENING THAT
SHOULD HELP KEEP CONVECTION PERCULATING WELL INTO THE LATE NIGHT.
RAINFALL RATES OF ANYWHERE FROM .5" TO 2" PER HOUR ARE POSSIBLE AS
THE STORMS FEED OFF THE ABUNDANT MOISTURE...AND SINCE THE GROUND IS
ALREADY SOMEWHAT SATURATED FROM RECENT RAINFALL...FLASH FLOODING IS
DEFINITELY A POSSIBILITY.

SO...LOOK FOR PERIODS OF HEAVY RAINFALL THIS EVENING MAINLY OVER THE
HIGHER TERRAIN AND ALONG AND NORTH OF HIGHWAY 50 FOR THE E PLAINS. A
MILD NIGHT IS FORECAST UNDER MOSTLY CLOUDY SKIES...THEN TEMPS WARM
BACK UP INTO THE 80S TOMORROW FOR ANOTHER ROUND. MOORE

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

...FLASH FLOOD THREAT CONTINUES THURSDAY EVENING...

MONSOON PLUME REMAINS TRAPPED WITHIN UPPER RIDGE ACROSS THE REGION
KEEPING PRECIP WATERS ON THE HIGH SIDE (150%+ OF NORMAL). STILL
LOOKING AT SHORTWAVE ENERGY MOVING UP FROM THE SOUTHWEST TO TRIGGER
FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THROUGH FRIDAY.  MODELS DIFFER ON LOCATION OF AXIS OF HEAVIER
QPF...BUT SEEM TO AGREE IN LIFTING OLD FRONTAL BOUNDARY ACROSS NM/TX
PANHANDLE NORTHWARD TO NEAR THE SRN CO BORDER BY THURS EVENING.  GFS
BREAKS OUT FAIRLY WIDESPREAD QPF ACROSS THE SOUTHEAST PLAINS THURS
EVENING...NAM KEEPS FOCUS FOR HEAVIER ACROSS THE SOUTHERN
SANGRES/RATON MESO REGION.  GIVEN UNCERTAINTIES...WILL BROAD BRUSH
SCATTERED TO LIKELY POPS ACROSS THE REGION...AND KEEP FLASH FLOOD
WATCH GOING THROUGH THE EVENING HOURS.  THINK HIGHEST THREAT WILL BE
ACROSS THE EASTERN MTS/PLAINS.

LEE TROF DEVELOPS ACROSS THE SOUTHEAST PLAINS FOR FRI AND SAT...AND
DEW POINTS BEGIN TO DRY OUT ACROSS THE PLAINS...(INTO THE UPPER
40S/LOWER 50S...INSTEAD OF THE 50S AND LOWER 60S).  DIFFUSE FRONTAL
BOUNDARY ACROSS THE PLAINS LIFTS BACK TO THE NORTH FRI AFTN...WITH
FOCUS FOR THUNDERSTORMS SHIFTING NORTHWARD ACROSS KIOWA COUNTY FRI
AFTN. WILL KEEP ONLY SOME ISOLATED POPS ACROSS THE PLAINS FOR
NOW...BUT FAIRLY HIGH POPS ACROSS THE MOUNTAINS AS HEATING AND
RESIDUAL MOISTURE SHOULD YIELD FAIRLY GOOD COVERAGE.  HARD TO PICK
OUT ANY SHORTWAVES TO HELP ENHANCE CONVECTIVE COVERAGE EITHER OF THESE
DAYS...SO WILL NOT HOIST ANY MORE FLASH FLOOD WATCHES FOR NOW.

SUNDAY/MONDAY LOOKS WETTER IN LATEST MODEL RUNS WITH NEW SURGE OF
MONSOON MOISTURE SPREADING UP FROM THE SOUTH BETWEEN WEST COAST TROF
AND SRN U.S. UPPER RIDGE.  FOCUS STILL LOOKS PRIMARILY OVER THE
MOUNTAINS THIS DAY...WITH LEE TROF ACROSS THE PLAINS KEEPING
SLIGHTLY DRIER DEW POINTS ACROSS THE REGION.

LONG RANGE MODELS SUGGEST DRIER CONDITIONS FOR TUE/WED...AS
SOUTHWEST FLOW ALOFT SHOVES MONSOON MOISTURE TO THE EAST AND LEE
TROFING DRIES OUT THE SFC DEW POINTS INTO THE 30S AND 40S.  THUS
WILL PLAY A WARMING AND DRYING TREND INTO THE NEW DAY 8.  -KT

&&

.AVIATION...
CONCERNS FOR THE THREE MAIN TAF SITES...KCOS...KPUB AND
KALS...CONTINUE TO BE THE LIKELY PERIODS OF HEAVY RAIN PRODUCING
MVFR TO IFR VISIBILITIES. THUNDERSTORM ACTIVITY TONIGHT THROUGH
03Z...AND AGAIN TOMORROW STARTING BY 17Z...WILL BRING THE THREAT OF
CLOUD TO GROUND LTG AND GUSTY ERRATIC WINDS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>089-093-
095>098.

FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR COZ058>089-093-095>098.

&&

27/31
Hazardous weather outlook, Aug 4, 11:39 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1139 AM MDT WED AUG 4 2010

COZ058>089-093>099-051745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1139 AM MDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
ALL OF THE MOUNTAINS AND HIGH VALLEYS...AND MOST OF THE PLAINS.
THE GREATEST THREAT OF FLASH FLOODING WILL BE ALONG THE EASTERN
SLOPES OF THE SOUTHERN MOUNTAINS...AND ALONG THE I-25 CORRIDOR.

IN ADDITION TO THE HEAVY RAIN THREAT...ONE OR TWO OF THE STORMS
ALONG THE RATON MESA COULD BE ON THE STRONG SIDE...PRODUCING WIND
GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD HEAVY RAINFALL FROM THUNDERSTORMS WILL BE POSSIBLE ON
THURSDAY AND FRIDAY ACROSS SOUTHERN COLORADO. STORMS WILL BE
ONGOING ACROSS THE EASTERN PLAINS THURSDAY MORNING BEFORE A SECOND
ROUND OF THUNDERSTORMS DEVELOPS OVER THE MOUNTAINS AND SPREADS
EAST INTO THE PLAINS BY THURSDAY EVENING. ABUNDANT MOISTURE ACROSS
THE REGION WILL ONCE AGAIN LEAD TO HEAVY RAINFALL AND A FLASH
FLOOD THREAT...ESPECIALLY IN AREAS THAT HAVE SEEN PREVIOUS HEAVY
RAINFALL. A SIMILAR SETUP WILL OCCUR ON FRIDAY WITH HEAVY RAINFALL
ONCE AGAIN POSSIBLE. SMALL HAIL TO THE SIZE OF DIMES AND WIND
GUSTS UP TO 50 MPH WILL ACCOMPANY STORMS ON THURSDAY AND FRIDAY.

THE PATTERN ACROSS THE AREA IS FORECAST SHIFT WITH A MORE TYPICAL
SUMMER TIME PATTERN SETTING UP. DIURNALLY AND TERRAIN DRIVEN
THUNDERSTORMS ARE FORECAST TO DEVELOP EACH AFTERNOON SATURDAY
THROUGH TUESDAY. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINOUS
TERRAIN AND AND SPREAD INTO THE ADJACENT LEE SLOPES BY THE
EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...HOWEVER THE
MORE ISOLATED NATURE OF STORMS WILL KEEP THE FLASH FLOOD RISK TO A
MINIMUM.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.

27/31

In the hours before

Local storm report, Aug 4, 5:50 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FLASH FLOOD      6 N WOODLAND PARK       39.08N 105.05W
08/04/2010                   TELLER             CO   EMERGENCY MNGR

            ESTIMATED 3 FEET OF WATER FLOWING IN LOW WATER CROSSING
            AT HIGHWAY 67 AND COUNTY ROAD 78.

&&

KT
Special weather statement, Aug 4, 6:01 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT WED AUG 4 2010

COZ099-050030-
SPRINGFIELD VICINITY/BACA COUNTY-
601 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...SPRINGFIELD.

AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CAMPO...OR 12 MILES
SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 6:35 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MDT WED AUG 4 2010

COZ072-078-079-087-050100-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET
MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000
FT-
635 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF RED WING...OR 36 MILES
NORTHEAST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
CUSTER COUNTY AND NORTHWESTERN HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 6:36 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT WED AUG 4 2010

COZ086-087-050100-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
636 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTH OF WALSENBURG...OR 28 MILES SOUTH
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
PUEBLO COUNTY AND EXTREME NORTHEASTERN HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 7:02 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT WED AUG 4 2010

COZ086>088-050130-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
702 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 18 MILES NORTHEAST OF WALSENBURG...OR
30 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 10
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL LAS ANIMAS COUNTY AND NORTHEASTERN HUERFANO COUNTY AND AREAS
ALONG THE PUEBLO HUERFANO COUNTY LINE EAST OF COLORADO CITY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 4, 7:23 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
723 PM MDT WED AUG 4 2010

COZ072-079-080-087-050200-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET
MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
723 PM MDT WED AUG 4 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARDNER...OR 41 MILES NORTHEAST OF
ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  GARDNER.
  FARISITA.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:15 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas, Pueblo105 min
Aug 4, 8:13 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Aug 4, 10:55 PM MDTAreal Flood AdvisoryPUBBent, Otero3 hr
Aug 5, 2:33 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Aug 5, 2:54 PM MDTAreal Flood AdvisoryPUBLas Animas46 min
Aug 5, 3:33 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas96 min
Aug 5, 4:06 PM MDTAreal Flood AdvisoryPUBEl Paso72 min
Aug 5, 4:42 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas, Pueblo97 min
Aug 5, 5:01 PM MDTAreal Flood AdvisoryPUBTeller57 min
Aug 5, 5:03 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont97 min
Aug 5, 5:39 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Aug 5, 5:55 PM MDTAreal Flood AdvisoryPUBEl Paso82 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.